MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. JELCO HYPODERMIC NEEDLE; NEEDLE, HYPODERMIC, SINGLE LUMEN

SMITHS MEDICAL ASD, INC. JELCO HYPODERMIC NEEDLE; NEEDLE, HYPODERMIC, SINGLE LUMEN
Catalog Number 4292
Medical Device Problem Code Loose or Intermittent Connection (1371)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/01/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Event or Problem Description
It was reported that the needles were not tightened at the hub before it was used.They were so loose that they easily came off the needle contraption.There was unknown patient involvement and unknown patient harm/adverse event reported.
 
Additional Manufacturer Narrative
D9.Date returned to mfg: 02-oct-2024 investigation summary: one presentation box containing 100 unopened packages of product 4292 lot # 4367736 was received for evaluation.Also included in the box were two non-icu medical hypodermic needles.The needle-pro sample/syringe used at the time of the complaint was not received for investigation.Visual inspection of the returned samples did not reveal any defects or anomalies.To determine if the needles would become detached from the needle-pro protection devices or if the product detached from the syringe, 80 samples were tested by simulating actual use.The hypodermics were assembled according to the ifu (instructions for use), by firmly seating the needle to the needle-pro and the needle-pro to a test syringe, using a push and slight twisting motion.A vial (containing 0.9% sodium chloride) was used to simulate actual use of drawing medication from a vial and/or injecting a patient.The cannula was inserted within the injection site of the vial and extracted while observing for signs of detachment.Results: all results were acceptable.All samples functioned as intended and remained assembled.The samples were then tested according to the combo leak test.The samples met the requirements for the functional testing.Based on the findings this complaint could not be confirmed with the provided hypodermic needles; therefore, no further actions will be taken at this time.It is possible that the issues observed by the customer may have occurred if the mating luers of the components were not seated as instructed within the ifu.Complaint information will continue to be monitored for any new information or adverse trends and further actions will be taken accordingly.A review of the device history record (dhr) shows there were no observations or nonconformities recorded during manufacture to suggest an issue of this nature would occur with this lot of products.
 
Additional Manufacturer Narrative
B5 - describe event or problem, d4 - lot number, expiration date, primary udi number, h4 - device mfg date, and h6 - adverse event problem health effect - impact code: updated.
 
Event or Problem Description
Additional information was received from the reporter stating the status of the product at time of event was while in use with the patient.There were no patient harm/adverse event reported.However the vaccine has to be re-administered, and the patient had to be re-stuck which exposes her to greater risk than if the vaccine had worked as intended.When administering the vaccine, the tip of the needle cap detached while in the patient¿s arm.The entirety of the 1¿ needle and a small portion of the cap were left in the patient¿s arm, thus separating the needle from the safety lock mechanism.No breaks in the plastic were observed.Patient also did not receive intended dose of vaccine as there was no seal between needle and syringe causing the vaccine to leak out.This also puts the clinician at greater risk of injury as the needle had to be removed manually from patient¿s arm by rn and patient was re-stuck with another syringe to receive her vaccine.The outcome of the event was resolved.The reporter also provided the involved lot number.

Brand Name
JELCO HYPODERMIC NEEDLE
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
10 bowman dr
keene NH 03431
Manufacturer Contact
reed covert
6000 nathan ln n
minneapolis, MN 55442
2247062300
MDR Report Key20333995
Report Number1217052-2024-00119
Device Sequence Number9574240
Product Code FMI
UDI-Device Identifier20351688046854
UDI-Public(01)20351688046854(17)280111(10)4367736
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K923127
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number4292
Device Lot Number4367736
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/05/2024
Supplement Date Received by Manufacturer11/22/2024
11/22/2024
Initial Report FDA Received Date09/30/2024
Supplement Report FDA Received Date12/19/2024
01/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/26/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown